MAUDE Adverse Event Report: ENCORE MEDICAL L.P. BIOLOX DELTA HIP; HEAD, FEMORAL, CERAMIC, BILOX DELTA, 40MM +8.0

ENCORE MEDICAL L.P. BIOLOX DELTA HIP; HEAD, FEMORAL, CERAMIC, BILOX DELTA, 40MM +8.0
Model Number 400-03-404
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - patient presented to surgeon with a dislocated total hip.Surgeon had to perform and open reduction of the hip under anesthesia.The implant was removed and replaced.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as dislocation.The previous surgery and the surgery detailed in this event occurred 3 months and 2 weeks apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There was a non-conformance associated with the main part #400-03-404, head, femoral, ceramic, bilox delta, 40mm +8.0, which documents that out of 10 parts in the lot two parts were rejected and scrapped due to out of size or orientation or feature.All other item in the lot have met with fit, form and function.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was reported as dislocation.There were no findings during this evaluation that indicate the reported device was defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, prolonged overhead activities, inadequate soft tissue support, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - patient presented to surgeon with a dislocated total hip.Surgeon had to perform and open reduction of the hip under anesthesia.The implant was removed and replaced with a 497-00-000 and a 411-00-700 neck spacer.

Brand Name
BIOLOX DELTA HIP
Common Device Name
HEAD, FEMORAL, CERAMIC, BILOX DELTA, 40MM +8.0
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key11059630
Report Number1644408-2020-01206
Device Sequence Number11507060
Product Code LZO
UDI-Device Identifier00888912023313
UDI-Public(01)00888912023313
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082844
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/09/2024
Device Model Number400-03-404
Device Catalogue Number400-03-404
Device Lot Number874B1118A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight57